CVCC Clinical Post Conference

Online Clinical Post Conference


You are not connected. Please login or register

post conference

View previous topic View next topic Go down  Message [Page 1 of 1]

1 post conference on Sun Nov 13, 2011 11:29 pm

Guest


Guest
1. Which of these findings in the breast of a patient who is suspected of having breast cancer would support the diagnosis?

a) complaints of dull, achy, pain
b) palpation of a mobile mass
c) presence of an inverted nipple
d) area of discoloration skin
C

2. A nurse is caring for a client with an internal radiation implant. Which of the following instructions is appropriate?

a) allow the client to go to the bathroom
b) avoid creams and lotions
c) visitors are allowed to stay in the room
d) the client should remain in bed during the entire duration of treatment
D
3. How often should a female who is above 40 years old, go for cancer detection examination?

a) daily
b) weekly
c) monthly
d) yearly
D

4. The client is receiving internal radiation therapy. The nurse should

a) remember to give the badge to the next-shift nurse
b) maintain a 30-minute close contact with the patient in a shift
c) wear gloves, mask and gown when entering the client's room
d) instruct relatives no to visit the client during the entire duration of the treatment
A
5. A nurse is assessing a client with metastatic breast cancer who reports nocturia, weakness, nausea and vomiting. The client's serum electrolytes include potassium 4.2 mEq/L, sodium 135 mEq/L, calcium 7.0 mEq/L, and magnesium 2.0 mEq/L. Based on the assessment findings, the priority action for the nurse is to:

a) start client on fluid restriction
b) administer calcium gluconate
c) increase the client's IV fluids
d) administer Allopurinol
C


I had a patient that was admitted to the surgical unit after a 6 month post operation abdominal infection.
1. Monitor vital signs, palpate peripheral pulses routinely, and evaluate capillary refill and changes in mentation. Note 24-hour fluid balance.
Rationale: Indicators of circulatory adequacy.

2. Encourage frequent range-of-motion (ROM) exercises for legs and ankles. Maintain schedule of sequential compression devices (SCD) on lower extremities when used.
Rationale: Stimulates circulation in the lower extremities, reduces highrisk complications associated with venous stasis, such as DVT and pulmonary embolus (PE).

3. Monitor hemoglobin (Hgb), hematocrit (Hct), and coagulation studies, such as prothrombin time (PT) and International Normalized Ratio (INR).
Rationale: Provides information about circulatory volume and alterations in coagulation and indicates therapy needs and effectiveness.

1. Intervention Monitor oxygen continuously using pulse oximetry.
Rationale Oxygen saturation less than 90 or partial pressure oxygen less than 80mmHg indicates significant oxygenation problems.
2. Intervention: Asses respiratory rate, depth, use of accessory muscles, pursed lip breathing and areas of cyanosis.
Rational: To evaluate degree of compromise
3. Intervention: Assess the surgical site for signs and symptoms of infection, redness, heat or edema.
Rationale: Inspecting the surgical site regularly allows the nurse to find the first sign of infection or problems.

A patient with an INR of 4,would be taking the medication called Warfarin Sodium or Coumadin

• Drug may cause major or fatal bleeding. Bleeding is more likely during starting period and with higher dosage (resulting in higher International Normalized Ratio [INR]). Monitor INR regularly in all patients. Those at high risk for bleeding may benefit from more frequent INR monitoring, careful dosage adjustment, and shorter duration of therapy. Instruct patients about measures to minimize risk of bleeding and advise them to immediately report signs and symptoms of bleeding.
Action

Interferes with synthesis of vitamin K-dependent clotting factors (II, VII, IX, and X) and anticoagulant proteins C and S in liver

3 interventions for a patient on Coumadin:
Check INR and lab work regularly
This ensures patient has a therapeutic level

Provide safety for patient at all time
Patients taking Coumadin are at risk for excessive bleeding

Educate patients not to eat foods with alot of vitamin K like green leafy vegetables.
Foods that are high in vitamin K can affect the way warfarin works in your body. Vitamin K helps your blood clot and works against warfarin. The more vitamin K-rich foods you eat, the lower the levels of warfarin in your body. This means your INR will be lower, and you will be more likely to form a blood clot.





http://gino-memoirofaschizo.blogspot.com/2011/03/risk-for-ineffective-tissue-perfusion.html

http://www.nclexpinoy.com/2010/04/nursing-practice-testexam-about-cancer.html

http://nclexreviewers.com/nclex-review/oncology/nclex-review-oncology-questions-part-2.html

http://medical-dictionary.thefreedictionary.com/warfarin+sodium

2 Re: post conference on Mon Nov 14, 2011 1:10 am

Guest


Guest
I like your questions. They are alot more straight forward than most of the NClux:joker: questions. I don't understand why NCLEX questions have to be tricky. And what the heck is this, well all of the answers are right but option B is the best choice. What????? Are you kidding me!!!!!!!

3 Re: post conference on Mon Nov 14, 2011 10:21 pm

Guest


Guest
Yea I dont know why they have to always put a little trick into the questions. We know alot of the information but sometimes that just doesnt matter we just have to go with our gut feeling and back up our rational. Heck if its in black and white in the book im putting that answer no matter what!

4 Re: post conference on Mon Nov 14, 2011 11:11 pm

Guest


Guest
I thought that you did a phenomenal job with the interventions/rationales, great details. Don't think there could be anything else to cover on Coumadin, appears you wrote the entire cardex on it. cheers

Sponsored content


View previous topic View next topic Back to top  Message [Page 1 of 1]

Permissions in this forum:
You cannot reply to topics in this forum